Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 48, NWS Albuquerque, NM

November 4, 2008

NWS Albuquerque, NM issued this wind advisory at Nov 4, 2008, 3:50 PM MST. It took effect at Nov 4, 2008, 4:00 PM MST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2008, 3:50 PM MST (22:50 UTC)
In effect from
Nov 4, 2008, 4:00 PM MST
Expired
Nov 5, 2008, 6:00 PM MST
In force
26 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 042250
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
350 PM MST TUE NOV 4 2008

...HIGH WINDS FOR PORTIONS OF EASTERN NEW MEXICO WEDNESDAY...

.A STORM SYSTEM WILL CROSS NEW MEXICO WEDNESDAY...WITH THE LOW
CENTERED TO OUR NORTH. STRONG MID LEVEL WINDS AROUND THE BASE OF 
THIS STORM WILL MIX DOWN TOWARD THE SURFACE WEDNESDAY...CREATING
VERY STRONG AND GUSTY WINDS OVER MUCH OF EASTERN NEW MEXICO.

NMZ005-051100-
/O.CAN.KABQ.WI.Y.0047.000000T0000Z-081104T2300Z/
/O.NEW.KABQ.HW.A.0006.081105T1600Z-081105T2300Z/
NORTHEAST HIGHLANDS-
INCLUDING THE CITY OF...LAS VEGAS/RATON
350 PM MST TUE NOV 4 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...
...WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. THE WIND ADVISORY FOR THIS AFTERNOON WILL
BE ALLOWED TO EXPIRE AT 400 PM MST. 

SOUTHWEST AND WEST WINDS WILL QUICKLY INCREASE EARLY WEDNESDAY 
MORNING AND REACH SPEEDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH 
FROM MID MORNING WEDNESDAY THROUGH THE MID AFTERNOON HOURS. THE 
STRONGEST WINDS WILL BE ALONG THE EAST SLOPES OF THE SANGRE DE 
CRISTO MOUNTAINS. AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES
TO UNDER ONE MILE AT TIMES.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS...ESPECIALLY ALONG INTERSTATE 25 FROM LAS VEGAS TO 
THE COLORADO BORDER. ALSO BE AWARE OF BLOWING DUST THAT WILL MAY
SUDDENLY REDUCE THE VISIBILITY TO UNDER ONE MILE.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

NMZ017-051100-
/O.NEW.KABQ.WI.Y.0048.081104T2300Z-081105T1100Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
350 PM MST TUE NOV 4 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST WEDNESDAY. 

SOUTHWEST WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 50 MPH
OVER THE NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS FROM THIS
EVENING THROUGH MUCH OF THE NIGHT. STRONG AND GUSTY WINDS MAY
CONTINUE ON WEDNESDAY. 

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ011>013-018-020-021-051100-
/O.NEW.KABQ.HW.A.0006.081105T1600Z-081105T2300Z/
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
QUAY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...MORIARTY/ESTANCIA...SANTA ROSA...
TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS
350 PM MST TUE NOV 4 2008

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

SOUTHWEST AND WEST WINDS WILL QUICKLY INCREASE EARLY WEDNESDAY 
MORNING AND REACH SPEEDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH 
FROM MID MORNING WEDNESDAY THROUGH THE MID AFTERNOON HOURS. THE 
STRONGEST WINDS WILL BE ALONG THE EAST SLOPES OF THE SANDIA AND
MANZANO MOUNTAINS. AREAS OF BLOWING DUST MAY RESTRICT VISIBILITIES
TO UNDER ONE MILE AT TIMES.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS...ESPECIALLY ALONG U.S. HIGHWAY 285 FROM NEAR SANTA
FE TO SOUTH OF VAUGHN. ALSO BE AWARE OF BLOWING DUST THAT WILL MAY
SUDDENLY REDUCE THE VISIBILITY TO UNDER ONE MILE.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

$$

40
2 follow-up statements
000 
WWUS75 KABQ 051011
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 AM MST WED NOV 5 2008

...GUSTY WINDS CONTINUING FROM THE CENTRAL MOUNTAIN CHAIN
EASTWARD...

.DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE...A MUSCULAR
WEATHER SYSTEM SWEEPING EASTWARD ACROSS NORTHERN NEW MEXICO...AND
A COLD FRONT SINKING SOUTHWARD FROM COLORADO TO THE SOUTHERN TIER
OF THE STATE WILL PRODUCE A WIDESPREAD ROUND OF HAZARDOUS WIND
CONDITIONS FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE TEXAS
AND OKLAHOMA STATE LINES DURING THE DAY TODAY. WINDS WILL SHIFT TO
THE NORTHWEST LATE THIS AFTERNOON AND DECREASE SPEED THROUGH THE
EVENING TO EASE HAZARDOUS WIND CONDITIONS.

NMZ005-011>013-018-020-021-051900-
/O.UPG.KABQ.HW.A.0006.081105T1600Z-081105T2300Z/
/O.NEW.KABQ.HW.W.0012.081105T1600Z-081105T2300Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS
311 AM MST WED NOV 5 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TO 45 MPH BY LATE THIS
MORNING...WITH GUSTS REACHING 65 MPH AT TIMES BY EARLY THIS
AFTERNOON. EXPECT STRONGEST WINDS OVER HILLTOPS AND
SUMMITS...THROUGH GAPS AND PASSES...AND BELOW CANYONS.

WINDS WILL SHIFT TO THE NORTHWEST BY LATE THIS
AFTERNOON AND DECREASE SPEED GRADUALLY TO EASE DANGEROUSLY WINDY
CONDITIONS. 

EXPECT DANGEROUS WIND GUSTS ACROSS INTERSTATE 40 FROM EDGEWOOD
EAST TO THE TEXAS LINE...OR FROM MILE POST 190 TO MILE POST
370...AND ACROSS INTERSTATE 25 FROM ELDORADO TO THE COLORADO LINE
AT RATON PASS...OR FROM MILE POST 285 TO MILE POST 460. 

EXPECT DANGEROUS WIND GUSTS ACROSS HIGHWAYS 64 AND 87...HIGHWAY
56...STATE ROAD 120...STATE ROAD 104...HIGHWAY 285...HIGHWAY
60...STATE ROADS 3 AND 41...HIGHWAY 54...HIGHWAY 84...AND HIGHWAY
70.

TIE DOWN OR BRING INSIDE LOOSE OR LIGHTWEIGHT OBJECTS THAT MAY BE
BLOWN ABOUT BY THE WIND.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT DANGEROUS
CROSS WINDS CAUSING LOSS OF CONTROL...AND LOCALLY REDUCED VISIBILITIES IN
BLOWING DUST

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ004-006-007-010-016-019-051900-
/O.EXB.KABQ.WI.Y.0048.000000T0000Z-081105T2300Z/
SANGRE DE CRISTO MOUNTAINS-HARDING COUNTY-FAR NORTHEAST PLAINS-
SANDIA/MANZANO MOUNTAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CHAVES COUNTY PLAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...ROY...
CLAYTON...SANDIA PARK/CEDAR CREST...CARRIZOZO...ROSWELL
311 AM MST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS WILL INCREASE TO 35 MPH LATE THIS MORNING WITH
GUSTS TO 50 MPH DEVELOPING BY EARLY AFTERNOON. EXPECT STRONGEST
WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS AND PASSES...AND
BELOW CANYONS.

EXPECT GUSTY WINDS ACROSS INTERSTATE 40 FROM TIJERAS CANYON EAST
TO EDGEWOOD...OR FROM MILE POST 170 TO MILE POST 190.
ALSO...EXPECT GUSTY WINDS ACROSS HIGHWAY 64...STATE ROADS 14 AND
337...HIGHWAYS 54...70...AND 380...HIGHWAY 285..HIGHWAYS
64...87...AND 56...AND STATE ROADS 39...102...AND 120.

WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE SPEED GRADUALLY
LATE THIS AFTERNOON TO EASE THESE HAZARDOUS WIND CONDITIONS.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES.

$$

NMZ017-051900-
/O.EXT.KABQ.WI.Y.0048.000000T0000Z-081105T2300Z/
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITY OF...RUIDOSO
311 AM MST WED NOV 5 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON.

SOUTHWEST WINDS TO 35 MPH GUSTING TO 50 MPH WILL CONTINUE THROUGH
THE DAY TODAY. EXPECT STRONGEST WINDS OVER SUMMITS AND
HILLTOPS...THROUGH GAPS AND PASSES...AND BELOW CANYONS.

EXPECT GUSTY WINDS ACROSS HIGHWAYS 70 AND 380...HIGHWAY 54...STATE
ROAD 48...AND STATE ROAD 246.

WINDS WILL SHIFT TO THE NORTHWEST BY LATE AFTERNOON AND DECREASE
SPEED GRADUALLY TO EASE THESE HAZARDOUS WIND CONDITIONS.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES.

$$

SHY
000 
WWUS75 KABQ 051728
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1028 AM MST WED NOV 5 2008

...GUSTY WINDS WILL CONTINUE THROUGHOUT THE DAY FROM CENTRAL NEW 
MEXICO NORTH AND EASTWARD...

.INTENSE LOW PRESSURE WILL CREATE STRONG WINDS ACROSS MUCH OF
NORTHERN AND CENTRAL NEW MEXICO THROUGH THE AFTERNOON. THE HIGHEST
WINDS SPEEDS ARE EXPECTED JUST EAST OF THE CENTRAL MOUNTAIN THIS
AFTERNOON. WINDS WILL EVENTUALLY DIMINISH TOWARD EVENING.

NMZ010-017-060100-
/O.UPG.KABQ.WI.Y.0048.000000T0000Z-081105T2300Z/
/O.EXB.KABQ.HW.W.0012.000000T0000Z-081106T0100Z/
SANDIA/MANZANO MOUNTAINS-CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...RUIDOSO
1028 AM MST WED NOV 5 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS TO 35 MPH GUSTING TO 60 MPH WILL CONTINUE THROUGH
THE DAY ACROSS THE SACRAMENTO AS WELL AS THE SANDIA AND MANZANO MOUNTAINS.
EXPECT STRONGEST WINDS OVER SUMMITS AND HILLTOPS...THROUGH GAPS
AND PASSES...AND BELOW CANYONS.

WIND DIRECTIONS WILL FAVOR THE WEST OR SOUTHWEST INTO EARLY
AFTERNOON BEFORE SWITCHING TO THE NORTHWEST LATER TODAY.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

NMZ005-011>013-018-020-021-060100-
/O.EXT.KABQ.HW.W.0012.000000T0000Z-081106T0100Z/
NORTHEAST HIGHLANDS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-DE BACA COUNTY-
ROOSEVELT COUNTY-CURRY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...MORIARTY/ESTANCIA...
SANTA ROSA...TUCUMCARI...FORT SUMNER...PORTALES...CLOVIS
1028 AM MST WED NOV 5 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 35 OR 40 MPH BY EARLY
AFTERNOON THEN SWITCH TO THE NORTHWEST AND GUST AS HIGH AS 65 MPH
THROUGHOUT THE REST OF THE AFTERNOON ACROSS MUCH OF EAST CENTRAL NEW
MEXICO.

AREAS AFFECTED INCLUDE INTERSTATE 25 FROM GLORIETA PASS THROUGH
RATON PASS...INTERSTATE 40 FROM THE EAST SLOPES OF THE SANDIAS TO
THE TEXAS STATE LINE...AND SECTIONS OF HIGHWAY 285...84...54...60 AND
70.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT DANGEROUS
CROSS WINDS CAUSING LOSS OF CONTROL...AND LOCALLY REDUCED
VISIBILITIES IN BLOWING DUST.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.


$$

NMZ003-009-026-060100-
/O.EXB.KABQ.WI.Y.0048.000000T0000Z-081106T0100Z/
UPPER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...ESPANOLA...ALBUQUERQUE
1028 AM MST WED NOV 5 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. 

WEST WINDS OF 25 TO 35 MPH WILL SWITCH TO THE NORTHWEST THIS
AFTERNOON WITH GUSTS TO 50 MPH POSSIBLE IN THE UPPER AND MIDDLE
RIO GRANDE VALLEY. THIS INCLUDES THE ALBUQUERQUE METRO AREA.

SOUTHWEST CHAVES COUNTY HAS ALSO BEEN ADDED TO THE WIND ADVISORY
AREA WHICH INCLUDES EASTERN LINCOLN AND THE REMAINDER OF CHAVES
COUNTY. 

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES.

$$

NMZ004-006-007-016-019-060100-
/O.EXT.KABQ.WI.Y.0048.000000T0000Z-081106T0100Z/
SANGRE DE CRISTO MOUNTAINS-HARDING COUNTY-FAR NORTHEAST PLAINS-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-CHAVES COUNTY PLAINS-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...ROY...
CLAYTON...CARRIZOZO...ROSWELL
1028 AM MST WED NOV 5 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MST THIS AFTERNOON.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL SWITCH
TO THE NORTHWEST AND PERSIST THROUGH MUCH OF THE AFTERNOON ACROSS
PORTIONS OF NEW MEXICO INCLUDING THE SANGRE DE CRISTO
MOUNTAINS...THE NORTHEAST PLAINS AND THE SOUTHEAST PLAINS. THIS
SURROUNDS A PORTION OF EAST CENTRAL NEW MEXICO WHICH WILL
EXPERIENCE EVEN STRONGER WINDS.

AREAS AFFECTED INCLUDE PORTIONS OF HIGHWAYS 56 AND 70.

IF DRIVING...ESPECIALLY LARGE OR TALL VEHICLES...EXPECT GUSTY
CROSS WINDS WITH POSSIBLE LOSS OF CONTROL AT TIMES.

$$

KD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 4, 1:18 PM MST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 4, 1:18 PM MST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
118 PM MST TUE NOV 4 2008

.DISCUSSION...
MAIN FOCUS WILL CONTINUE TO BE ON APPROACHING STORM SYSTEM AND ITS
IMPACT ON OUR WEATHER.

STORM CENTER MOVING INTO THE NRN ROCKIES THIS PM. ADDITIONAL ENERGY
ON THE BACK SIDE OF THE STORM WILL DIVE SE AND CARVE OUT A TROUGH
OF LOW PRESSURE OVER NM EARLY WED. THE MAIN IMPACTS FROM THE STORM
AND ASSOCIATED TROUGH WILL BE WINDS AND COOLER TEMPERATURES...WITH
SNOW CONCERNS A LESSER OF AN IMPACT.

FIRST THE WIND ISSUES. ALREADY WINDS AT GALLUP AND ALONG THE E
SLOPES OF THE CNTRL MOUNTAINS ARE AROUND ADVISORY CRITERIA. WILL
ALLOW WIND ADVISORY FOR THE NE HIGHLANDS TO EXPIRE THOUGH AT 4 PM.
WE WILL BE ISSUING A WIND ADVISORY FOR THE NORTHERN SACRAMENTO AND
CAPITAN MOUNTAINS FROM 4 PM THIS PM TO 4 AM WED. 60 PLUS KNOTS OF
WIND AT 700 MB ZIP OVER THIS AREA DURING THE NIGHT. WE WILL ALSO
BE ISSUING A HIGH WIND WATCH FOR THE NE HIGHLANDS...CENTRAL HIGH
PLAINS AND PORTIONS OF THE EASTERN PLAINS FOR WED MID MORNING INTO
LATE PM...THANKS TO UP TO 60 KNOT WINDS AT 70 MB OVER THESE AREAS.
WIND ADVISORIES ADJACENT TO THESE AREAS WILL BE NECESSARY AND WILL
DEFER TO THE EVENING OR NIGHT CREW FOR THIS ISSUANCE. THE WINDS
COMBINED WITH LOW RELATIVE HUMIDITES WILL WARRANT THE ISSUANCE OF
A RED FLAG WARNING FOR THE NE PLAINS WED PM.

MUCH COOLER AIR WILL INVADE THE STATE WED THROUGH THU...BRINGING
AN END TO OUR RECENT WARM SPELL. BETWEEN TODAY AND THU PM HIGH
TEMPERATURES WILL BE 15 TO 25 DEGREES COOLER ACROSS THE FORECAST
AREA...WITH GENERALLY THE LARGEST CHANGES OVER THE E.

ISOLATED SHOWERS OVER THE W AND N WILL INCREASE IN COVERAGE
TONIGHT WITH THE MAIN FOCUS OVER THE NRN MOUNTAINS. ENOUGH COLD
AIR WILL MOVE IN TONIGHT TO CHANGE THE RAIN TO SNOW ABOVE 6500 OR
7000 FEET. WE WILL CONTINUE THE WINTER WEATHER ADVISORY FOR THE NW
AND SANGRE DE CRISTO MOUNTAINS FOR THIS EVENING THROUGH MID AM
WED. ONE TO THREE SLUSHY INCHES MAY ACCUMULATE BELOW 7500 FEET
WITH 3 TO 5 INCHES AT HIGHER ELEVATIONS. PRECIPITATION WILL
DIMINISH BY WED PM BUT WE WILL NEED TO KEEP AN EYE ON THE FAR
NE...WHICH COULD SEE SOME PRECIPITATION WED NIGHT AS A SECONDARY
FRONT TRIES TO NOSE INTO THIS REGION.

THE END OF THE WEEK AND SATURDAY WILL BRING A RETURN TO DRY AND
MORE TRANQUIL WEATHER. CHILLY TEMPERATURES THU WILL MODERATE FRI
AND SAT. THE NEXT UPSTREAM STORM SHOULD IMPACT NM SUN AND MON.
MODELS ARE AT ODDS ON THE TRACK AND INTENSITY OF THIS SYSTEM.
HOWEVER...INCREASED WINDS AND PRECIPITATION CHANCES ARE LIKELY
FOR SUN AND MON. 40

&&

.AVIATION...
GUSTY SOUTHWEST WINDS WILL CONTINUE UNTIL SUNSET. RAIN/SNOW SHOWERS
WILL BE CONFINED MAINLY TO THE NORTHERN MTNS THROUGH THE NIGHTTIME
WHERE LOCAL IFR/MVFR CIGS/VSBYS AND MTN OBSCURATIONS ARE LIKELY. SFC
WINDS WILL DIMINISH A LITTLE OVERNIGHT AT MOST TAF SITES EXCEPT MAYBE
KLVS. AS THE CORE OF THE UPPER JET PASSES WEDNESDAY...EXPECT VERY
STRONG DOWNSLOPING WINDS TO THE LEE OF THE CENTRAL MTNS WHERE A FEW
GUSTS TO 55 KNOTS ARE POSSIBLE. LOCAL VSBY RESTRICTIONS TO AROUND 3
MILES ARE POSSIBLE BY LATE MORNING IN BLOWING DUST FROM KCQC EAST TO
KTCC.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z.

&&

.FIRE WEATHER...
STRONG WINDS ACROSS THE AREA WILL DIMINISH SLIGHTLY AFTER SUNSET...
HOWEVER RIDGE TOP WINDS WILL STILL HOWL. LIGHT SNOW ACCUMULATIONS
ARE LIKELY OVER THE NORTHERN MTNS...ESPECIALLY WEST FACING SLOPES
TONIGHT. VERY DRY AIR WILL THEN SLIDE INTO THE AREA EARLY WEDNESDAY
AS A POWERFUL COLD FRONT MOVES INTO THE AREA. WILL UPGRADE THE FIRE
WEATHER WATCH TO A WARNING FOR FIRE ZONE 104 WEDNESDAY TO HIGHLIGHT
STRONG WINDS AND LOW HUMIDITIES. HUMIDITY RECOVERIES WILL BE GOOD IN
MOST AREAS WEDNESDAY NIGHT WHILE WINDS DIMINISH INTO THE EVENING
HOURS. 42

EXTREMELY DRY AIR WILL DOMINATE THE AREA THURSDAY INTO SATURDAY WITH
MIN RH VALUES IN THE SINGLE DIGITS...EXCEPT FOR PERHAPS THE NORTHERN
MTNS. LIGHTER WINDS WILL DETER CRITICAL FIRE WEATHER CONDITIONS THRU
THE PERIOD. EXPECT STRONG MIDSLOPE INVERSIONS THURSDAY AND FRIDAY
NIGHTS. VENTILATION WILL START OUT POOR IN MOST AREAS THURSDAY AND
GRADUALLY IMPROVE TO FAIR BY THE WEEKEND. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  39  48  24  48 /  30  20   5   0
GALLUP..........................  35  47  16  49 /  20  10   0   0
GRANTS..........................  35  51  17  53 /  10  10   0   0
GLENWOOD........................  40  62  26  62 /   5   5   0   0
CHAMA...........................  26  42  10  44 /  70  40   5   0
LOS ALAMOS......................  35  47  17  47 /  20  10   5   0
RED RIVER.......................  25  38   9  39 /  50  30  10   0
TAOS............................  33  43  16  44 /  30  30   5   0
SANTA FE........................  38  49  22  49 /  10  10   5   0
SANTA FE AIRPORT................  39  51  23  50 /   5  10   5   0
ESPANOLA........................  37  53  20  52 /  10  10   5   0
ALBUQUERQUE HEIGHTS.............  44  57  30  52 /   5   5   0   0
ALBUQUERQUE VALLEY..............  42  61  22  56 /   5   5   0   0
ALBUQUERQUE FOOTHILLS...........  42  57  23  52 /   5   5   0   0
ALBUQUERQUE WEST MESA...........  43  62  25  58 /   5   5   0   0
SOCORRO.........................  41  66  26  61 /   0   5   0   0
SANDIA PARK/CEDAR CREST.........  37  53  21  49 /  20  10   0   0
MORIARTY/ESTANCIA...............  40  54  23  51 /   5   5   0   0
CARRIZOZO.......................  43  67  29  59 /   5   0   0   0
RUIDOSO.........................  41  59  28  54 /  10   0   0   0
RATON...........................  36  52  17  49 /  10  10  10   0
LAS VEGAS.......................  39  50  19  51 /  10  10   5   0
ROY.............................  42  55  30  54 /   0  10   5   0
CLAYTON.........................  44  60  28  53 /   0  10  10   0
SANTA ROSA......................  43  66  30  63 /   0   5   5   0
TUCUMCARI.......................  50  67  30  59 /   0   5   5   0
FORT SUMNER.....................  47  67  30  61 /   0   5   5   0
CLOVIS..........................  50  67  32  60 /   0   0   5   0
PORTALES........................  49  68  32  61 /   0   0   5   0
ROSWELL.........................  51  74  38  64 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM MST
WEDNESDAY FOR THE FOLLOWING ZONES...NMZ002-004.

WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM MST WEDNESDAY FOR
THE FOLLOWING ZONES...NMZ017.

RED FLAG WARNING FROM 12 PM TO 5 PM WEDNESDAY AFTERNOON FOR THE
FOLLOWING ZONES...NMZ104.

HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON
FOR THE FOLLOWING ZONES...NMZ005-011>013-018-020-021.

&&

40/42
Hazardous weather outlook, Nov 4, 10:53 AM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1053 AM MST TUE NOV 4 2008

NMZ001>021-026-051300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1053 AM MST TUE NOV 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL REACH ADVISORY CRITERIA THIS AFTERNOON ACROSS AND NEAR
THE NORTHEAST HIGHLANDS WITH SPEEDS REACHING 25 TO 35 MPH AND SOME
GUSTS TO 45 MPH. SEE THE WIND ADVISORY ISSUED EARLY THIS MORNING
FOR MORE DETAILS.

ENOUGH SHOWER ACTIVITY IS EXPECTED TONIGHT THAT WITH FALLING SNOW
LEVELS THERE WILL BE JUST ENOUGH SNOWFALL ACROSS THE HIGHER TERRAIN
TO WARRANT THE ISSUANCE OF A SNOW ADVISORY FOR FALLING AND BLOWING
SNOW. THE AREA OF GREATEST IMPACT IS LIKELY TO BE THE HIGHER
TERRAIN OF RIO ARRIBA AND TAOS COUNTIES. SEE THE SEPARATE WINTER
WEATHER ADVISORY OF EARLY THIS MORNING FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH WINDS ARE POSSIBLE WEDNESDAY OVER THE NORTHEAST HIGHLANDS...
CENTRAL HIGH PLAINS AND THE EAST CENTRAL PLAINS. WIND SPEEDS OF
35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE FROM MID
MORNING THROUGH MUCH OF THE AFTERNOON. A HIGH WIND WATCH WILL BE
ISSUED WITH THE AFTERNOON FORECAST FOR THESE AREAS. ELSEWHERE
WINDY CONDITIONS WILL BE COMMON. WIND ADVISORY SPEEDS OF 25 TO 35
MPH WITH GUSTS UP TO 50 MPH ARE LIKELY OVER THE RIO GRANDE
VALLEY...CENTRAL MOUNTAIN CHAIN...FAR NORTHEAST PLAINS AND CHAVES
COUNTY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:59 AM MSTWind AdvisoryABQ13 hr
Nov 4, 3:08 AM MSTFire Weather WatchABQHarding, San Miguel, Union11 hr
Nov 4, 4:18 AM MSTWinter Weather AdvisoryABQ36 hr
Nov 4, 2:08 PM MSTRed Flag WarningABQHarding, San Miguel, Union27 hr
Nov 4, 3:50 PM MSTHigh Wind WatchABQ11 hr

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.